Alert archive / Wisconsin / Gale Warnings in 2010

Gale Warning 2, NWS Green Bay, WI

February 25, 2010

NWS Green Bay, WI issued this gale warning at Feb 25, 2010, 3:43 PM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2010, 3:43 PM CST (21:43 UTC)
Expired
Feb 26, 2010, 9:22 PM CST
In force
30 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WHUS73 KGRB 252143
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
343 PM CST THU FEB 25 2010

...STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE...

.HIGH PRESSURE OVER MINNESOTA...WILL INTERACT WITH AN INTENSE LOW
PRESSURE AREA ALONG THE MIDDLE ATLANTIC COAST...TO KEEP A TIGHT
PRESSURE GRADIENT OVER LAKE MICHIGAN DURING THE REMAINDER OF THE
WEEK AND INTO THE WEEKEND. THIS GRADIENT WILL PRODUCE STRONG AND
GUSTY NORTH TO NORTHWEST WINDS OVER THE AREA...WHICH WILL
PRODUCE A HAZARD TO SMALL CRAFT.

LMZ541-260545-
/O.UPG.KGRB.SC.Y.0011.000000T0000Z-100227T0000Z/
/O.NEW.KGRB.GL.W.0002.100225T2143Z-100228T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
343 PM CST THU FEB 25 2010

...GALE WARNING IN EFFECT UNTIL 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTH WINDS TO 30 KNOTS WILL BECOME MORE NORTHWEST THIS
EVENING...AND WILL CONTINUE THROUGH TONIGHT. WINDS WILL THEN VEER
BACK NORTH FOR FRIDAY AND SATURDAY. GUSTS TO 40 KNOTS ARE
EXPECTED THROUGH FRIDAY NIGHT. WAVES OF 2 TO 4 FEET CAN BE
EXPECTED ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN...WITH 5 OR
6 FOOT WAVES POSSIBLE NEAR THE OPEN WATERS. THE GALE WARNING WILL
LIKELY BE DOWNGRADED TO A SMALL CRAFT ADVISORY FRIDAY NIGHT...AS
GUSTS OVER 35 KNOTS BECOME LESS FREQUENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ542-543-260545-
/O.EXT.KGRB.SC.Y.0011.000000T0000Z-100228T0000Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
343 PM CST THU FEB 25 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST
SATURDAY. 

NORTH WINDS WILL BECOME MORE NORTHWEST THIS EVENING...AND WILL
CONTINUE AT 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS...THROUGH
TONIGHT. WINDS WILL THEN VEER BACK NORTH FOR FRIDAY AND SATURDAY.
WAVES OF 2 TO 4 FEET CAN BE EXPECTED ALONG THE NEARSHORE WATERS OF
LAKE MICHIGAN...WITH 5 OR 6 FOOT WAVES POSSIBLE NEAR THE OPEN
WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
5 follow-up statements
725 
WHUS73 KGRB 260334
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
934 PM CST THU FEB 25 2010

...STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE...

.HIGH PRESSURE OVER MINNESOTA...WILL INTERACT WITH AN INTENSE LOW
PRESSURE AREA ALONG THE MIDDLE ATLANTIC COAST...TO KEEP A TIGHT
PRESSURE GRADIENT OVER LAKE MICHIGAN DURING THE REMAINDER OF THE
WEEK AND INTO THE WEEKEND. THIS GRADIENT WILL PRODUCE STRONG AND
GUSTY NORTH TO NORTHWEST WINDS OVER THE AREA...WHICH WILL PRODUCE
A HAZARD TO SMALL CRAFT.

LMZ541-261145-
/O.CON.KGRB.GL.W.0002.000000T0000Z-100228T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
934 PM CST THU FEB 25 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY. 

NORTH WINDS TO 30 KNOTS WILL BECOME MORE NORTHWEST LATE THIS
EVENING...AND WILL CONTINUE OVERNIGHT AND INTO FRIDAY. WINDS WILL
THEN VEER BACK NORTH FOR FRIDAY NIGHT AND SATURDAY. GUSTS TO 40
KNOTS ARE EXPECTED THROUGH FRIDAY EVENING. WAVES OF 2 TO 4 FEET
CAN BE EXPECTED ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN...WITH
5 OR 6 FOOT WAVES POSSIBLE NEAR THE OPEN WATERS. THE GALE WARNING
WILL LIKELY BE DOWNGRADED TO A SMALL CRAFT ADVISORY FRIDAY
NIGHT...AS GUSTS OVER 35 KNOTS BECOME LESS FREQUENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ542-543-261145-
/O.CON.KGRB.SC.Y.0011.000000T0000Z-100228T0000Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
934 PM CST THU FEB 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY.

NORTH WINDS WILL BECOME MORE NORTHWEST LATE THIS EVENING...AND
WILL CONTINUE AT 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS...THROUGH
TONIGHT AND INTO FRIDAY. WINDS WILL THEN VEER BACK NORTH FOR
FRIDAY NIGHT AND SATURDAY. WAVES OF 2 TO 4 FEET CAN BE EXPECTED
ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN...WITH 5 OR 6 FOOT
WAVES POSSIBLE NEAR THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
797 
WHUS73 KGRB 260932
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
332 AM CST FRI FEB 26 2010

...STRONG NORTH TO NORTHWEST WINDS TODAY INTO TONIGHT...

.A RIDGE OF HIGH PRESSURE STATIONARY OVER MINNESOTA TODAY...WILL
INTERACT WITH AN INTENSE LOW PRESSURE AREA CENTERED OVER THE STATE
OF NEW YORK. BETWEEN THESE TWO SYSTEMS...A TIGHT PRESSURE GRADIENT
WILL DEVELOP OVER LAKE MICHIGAN TODAY INTO SATURDAY...PRODUCING
STRONG GUSTY NORTH TO NORTHWEST WINDS AS A RESULT. 

LMZ541-261830-
/O.CON.KGRB.GL.W.0002.000000T0000Z-100228T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
332 AM CST FRI FEB 26 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY. 

NORTHWEST WINDS WILL VEER TO THE NORTH TODAY AND INCREASE 
TO 30 KNOTS WITH GUSTS TO 40 KNOTS THIS AFTERNOON INTO TONIGHT.
THE STRONG NORTH WINDS WILL CONTINUE INTO SATURDAY. WAVES OF 2 TO
4 FEET CAN BE EXPECTED ALONG THE NEARSHORE WATERS OF LAKE
MICHIGAN...WITH 5 OR 6 FOOT WAVES POSSIBLE NEAR THE OPEN WATERS.
THE GALE WARNING WILL LIKELY BE DOWNGRADED TO A SMALL CRAFT
ADVISORY LATER TONIGHT...AS GUSTS OVER 35 KNOTS BECOME LESS
FREQUENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ542-543-261830-
/O.CON.KGRB.SC.Y.0011.000000T0000Z-100228T0000Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
332 AM CST FRI FEB 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY.

NORTHWEST WINDS WILL INCREASE 15 TO 25 KNOTS WITH GUSTS TO 30
KNOTS TODAY AND CONTINUE INTO SATURDAY. WAVES OF 2 TO 4 FEET CAN
BE EXPECTED ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN...WITH 5
OR 6 FOOT WAVES POSSIBLE NEAR THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TH
416 
WHUS73 KGRB 261621
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1021 AM CST FRI FEB 26 2010

...STRONG NORTH TO NORTHWEST WINDS TODAY INTO TONIGHT...

.A RIDGE OF HIGH PRESSURE STATIONARY OVER MINNESOTA...WILL
INTERACT WITH AN INTENSE LOW PRESSURE AREA OVER THE STATE
OF NEW YORK. THESE TWO SYSTEMS WILL PRODUCE A TIGHT PRESSURE
GRADIENT OVER LAKE MICHIGAN TODAY INTO SATURDAY...CAUSING
STRONG AND GUSTY NORTH TO NORTHWEST WINDS TO DEVELOP.

LMZ541-270000-
/O.CON.KGRB.GL.W.0002.000000T0000Z-100228T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1021 AM CST FRI FEB 26 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY. 

NORTHWEST WINDS WILL INCREASE TO 30 KNOTS WITH FREQUENT GALE
FORCE GUSTS TO 35 KNOTS THIS AFTERNOON...THEN VEER TO THE NORTH
FOR TONIGHT. THE STRONG NORTH WINDS WILL THEN DIMINISH SOME ON
SATURDAY. WAVES OF 2 TO 4 FEET CAN BE EXPECTED ALONG THE NEARSHORE
WATERS OF LAKE MICHIGAN THIS AFTERNOON...WHICH SHOULD INCREASE TO
3 TO 5 FEET FOR TONIGHT...THEN REMAIN THAT WAY ON THROUGH SATURDAY.
THE GALE WARNING WILL LIKELY BE DOWNGRADED TO A SMALL CRAFT ADVISORY
LATER TONIGHT...AS GUSTS TO 35 KNOTS BECOME LESS FREQUENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE 
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ542-543-270000-
/O.CON.KGRB.SC.Y.0011.000000T0000Z-100228T0000Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1021 AM CST FRI FEB 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY.

NORTHWEST WINDS WILL INCREASE 15 TO 25 KNOTS WITH GUSTS TO 30
KNOTS THIS AFTERNOON...THEN VEER TO THE NORTH FOR TONIGHT AND
CONTINUE THAT WAY INTO SATURDAY. WAVES OF 2 TO 4 FEET CAN BE
EXPECTED ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN THIS
AFTERNOON...WHICH SHOULD INCREASE TO 3 TO 5 FEET FOR TONIGHT
AND THEN CONTINUE THROUGH SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
938 
WHUS73 KGRB 262146
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
346 PM CST FRI FEB 26 2010

...STRONG NORTH TO NORTHWEST TO CONTINUE...

.A STATIONARY RIDGE OF HIGH PRESSURE OVER MINNESOTA...WILL
INTERACT WITH AN INTENSE LOW PRESSURE AREA OVER THE STATE OF NEW
YORK TO PRODUCE A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN
TONIGHT INTO SATURDAY. THIS WILL CAUSE STRONG AND GUSTY NORTH TO
NORTHWEST WINDS TO CONTINUE INTO SATURDAY.

LMZ541-270600-
/O.CON.KGRB.GL.W.0002.000000T0000Z-100228T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
346 PM CST FRI FEB 26 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY. 

NORTHWEST WINDS TO 30 KNOTS WITH FREQUENT GALE FORCE GUSTS TO 40
KNOTS WILL CONTINUE THIS EVENING...THEN VEER TO THE NORTH LATER
TONIGHT. THE STRONG NORTH WINDS WILL THEN DIMINISH SOME OVERNIGHT.
WAVES OF 2 TO 4 FEET CAN BE EXPECTED FOR MOST OF THE NEARSHORE
WATERS OF LAKE MICHIGAN...WITH SOME 5 FOOT WAVES POSSIBLE CLOSER
TO THE OPEN WATERS. THE GALE WARNING WILL LIKELY BE DOWNGRADED TO
A SMALL CRAFT ADVISORY LATER TONIGHT...AS GUSTS OVER 35 KNOTS
BECOME LESS FREQUENT. WIND AND WAVES ARE EXPECTED TO SUBSIDE
SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ542-543-270600-
/O.CON.KGRB.SC.Y.0011.000000T0000Z-100228T0000Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
346 PM CST FRI FEB 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY.

NORTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS WITH GUSTS TO 30
KNOTS THIS EVENING...THEN VEER TO THE NORTH LATER TONIGHT AND
CONTINUE THAT WAY INTO SATURDAY. WAVES OF 2 TO 4 FEET CAN BE
EXPECTED FOR MOST OF THE NEARSHORE WATERS OF LAKE MICHIGAN...WITH
SOME 5 FOOT WAVES POSSIBLE CLOSER TO THE OPEN WATERS. WIND AND
WAVES ARE EXPECTED  TO SUBSIDE SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
213 
WHUS73 KGRB 270322
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
922 PM CST FRI FEB 26 2010

...GUSTY NORTH TO NORTHWEST TO CONTINUE...

.A STATIONARY RIDGE OF HIGH PRESSURE OVER MINNESOTA...WILL
INTERACT WITH AN INTENSE LOW PRESSURE AREA OVER THE STATE OF NEW
YORK TO PRODUCE A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN
TONIGHT INTO SATURDAY. THIS WILL CAUSE STRONG AND GUSTY NORTH TO
NORTHWEST WINDS TO CONTINUE INTO SATURDAY.

LMZ541-271130-
/O.CAN.KGRB.GL.W.0002.000000T0000Z-100228T0000Z/
/O.EXA.KGRB.SC.Y.0011.000000T0000Z-100228T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
922 PM CST FRI FEB 26 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST SATURDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

NORTH TO NORTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS WITH
GUSTS TO 35 KNOTS POSSIBLE TONIGHT...THEN DECREASE TO 15 TO 25
KNOTS WITH GUSTS TO 30 KNOTS ON SATURDAY. WAVES OF 2 TO 4 FEET
CAN BE EXPECTED FOR MOST OF THE NEARSHORE WATERS OF LAKE
MICHIGAN...WITH SOME 5 FOOT WAVES POSSIBLE CLOSER TO THE OPEN
WATERS. WIND AND WAVES ARE EXPECTED TO SUBSIDE SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-271130-
/O.CON.KGRB.SC.Y.0011.000000T0000Z-100228T0000Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
922 PM CST FRI FEB 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY.

NORTH TO NORTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS WITH
GUSTS TO 30 KNOTS TONIGHT AND CONTINUE INTO SATURDAY. WAVES OF 2
TO 4 FEET CAN BE EXPECTED FOR MOST OF THE NEARSHORE WATERS OF LAKE
MICHIGAN...WITH SOME 5 FOOT WAVES POSSIBLE CLOSER TO THE OPEN
WATERS. WIND AND WAVES ARE EXPECTED TO SUBSIDE SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 25, 3:23 PM CST, 20 minutes earlier.

Area forecast discussion, Feb 25, 3:23 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
323 PM CST THU FEB 25 2010

.SHORT TERM...TONIGHT AND FRIDAY...THE MAIN FCST CONCERNS ARE
TEMPS...THEN CLOUD TRENDS AND PCPN CHCS ON FRIDAY.

STG UPPER LOW OVER THE EAST COAST WAS THROWING SOME MOISTURE BACK
TOWARD THE GREAT LKS...ALONG WITH SOME S/W ENERGY. THIS WILL HAVE
AN IMPACT ON FRIDAY'S FCST. CLOSER TO HOME...LAKE-EFFECT CLOUDS
AND FLURRIES HAD DISSIPATED OVER FAR NC WI...DUE TO DRIER AIR
WORKING ITS WAY ACROSS WSTRN LK SUP...AND DAYTIME MIXING.

EXPECT MOSTLY CLEAR SKIES ACROSS GRB CWA TONIGHT...ALTHOUGH SCT
LK-EFFECT CLOUDS ARE ANTICIPATED ACROSS THE FAR NORTH...AND SOME
OF THE WRAP-AROUND CLOUDS FROM THE EAST COAST SYSTEM MAY BRUSH
OUR FAR NE COUNTIES LATE. DESPITE MOSTLY CLEAR SKIES...AN
INCREASING PRESSURE GRADIENT AND INCREASING BOUNDARY LAYER WINDS
SHOULD KEEP SFC WINDS FROM COMPLETELY DECOUPLING TONIGHT.
THUS...DON'T EXPECT TEMPS TO BOTTOM OUT LIKE THEY DID IN PARTS OF
NC WI LAST NIGHT. WENT WITH THE TOP-PERFORMING ADJMAVBC...WITH
SOME TWEAKS TO MATCH UP WITH MY COLDER NEIGHBORS TO THE NORTHWEST.

ON FRIDAY...MODELS ARE IN GOOD AGREEMENT THAT MOISTURE WILL CONTINUE
TO INCREASE OVER EASTERN WI...RESULTING IN A CHC OF LIGHT SNOW SHOWERS
OR FLURRIES LATE IN THE DAY. HAVE INCREASED POPS...ESP ALONG THE
LKSHR. MIXING THROUGH 925-900 MB SHOULD YIELD MAX TEMPS IN THE UPPER
20S AND LOWER 30S. AN INCREASING PRESSURE GRADIENT AND WINDS ALOFT
WILL RESULT IN BLUSTERY/WINDY CONDITIONS OVER EASTERN WI. THE
WINDS WILL BE STRONGEST ACROSS NORTHERN DOOR COUNTY...WHERE GUSTS
TO 40 TO 45 MPH APPEAR LIKELY IN THE SISTER BAY/GILLS ROCK AREA.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
UPPER LOW ACROSS THE EASTERN UNITED STATES IS EXPECTED TO
RETROGRADE WESTWARD OVER THE WEEKEND. ENOUGH UPPER LEVEL
ENERGY ROTATING AROUND THE UPPER LOW TO WARRANT A CHANCE
OF SNOW SHOWERS ACROSS EASTERN WISCONSIN FRIDAY NIGHT
INTO SATURDAY. ANOTHER BUT POTENT UPPER LEVEL DISTURBANCE
AND SHARP TROUGH WILL DROP SOUTHWARD OUT OF CANADA SATURDAY NIGHT
AND THEN MOVE ACROSS THE REGION SUNDAY INTO SUNDAY NIGHT. STILL
SOME SIGNIFICANT DIFFERENCES NOTED ON TIMING AND LOCATION OF UPPER
LEVEL FEATURE. STILL FEEL THIS COULD BRING A BAND OF HEAVIER SNOW
SOMEWHERE ACROSS THE UPPER MIDWEST DESPITE THE LOW QPF ON THE
MODELS DUE TO STEEP MID LEVEL LAPSE RATES. ALSO...HOW THE SYSTEM
PIVOTS ACROSS THE WESTERN LAKES MAY ALSO AID IN SOME AREAS
EXPERIENCING A PERIOD OF LIGHT TO MODERATE SNOW. WHERE THIS WILL
SET UP MORE THAN LIKELY WILL HAVE TO WAIT TIL SATURDAY AFTERNOON
OR SATURDAY NIGHT UNTIL SYSTEM APPROACHES THE AREA.

OTHERWISE...A FAIRLY QUIET PATTERN FOR THE REMAINDER OF THE
PERIOD EXCEPT FOR A CHANCE OF SNOW ON WEDNESDAY. TEMPERATURES
SHOULD BE FAIRLY SEASONABLE WITH HIGHS IN THE 30S MOST DAYS.
&&

.AVIATION...EXPECT MAINLY VFR CONDITIONS TONIGHT INTO FRIDAY...
WITH THE POSSIBLE EXCEPTION OF LCL MVFR CIGS OVER FAR NORTHERN WI
LATE TONIGHT...AND MVFR CIGS/VSBYS WITH LGT SNOW SHOWERS IN FAR
EASTERN WI (MAINLY LKSHR COUNTIES) LATE FRIDAY AFTERNOON.
&&

.MARINE...HAVE EXTENDED THE SCA THROUGH SATURDAY...AND UPGRADED
OUR NORTHERNMOST LK MICH MARINE ZONE TO GALE WARNING. A
STRENGTHENING PRESSURE GRADIENT...COMBINED WITH 925-850 MB WINDS
INCREASING TO AROUND 40 KTS...WILL RESULT IN GUSTS TO AROUND 40
KTS THROUGH DEATHS DOOR ON FRIDAY/FRIDAY EVG.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/ECKBERG
Hazardous weather outlook, Feb 25, 3:42 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
342 PM CST THU FEB 25 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262145-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
342 PM CST THU FEB 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

WIND GUSTS NEAR 45 MPH ARE POSSIBLE OVER NORTHERN DOOR COUNTY ON
FRIDAY AND FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-262145-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
342 PM CST THU FEB 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

A GALE WARNING HAS BEEN ISSUED FOR AREAS ADJACENT TO DEATHS DOOR.
NORTH TO NORTHWEST WINDS GUSTING TO NEAR 35 KNOTS ARE ANTICIPATED
IN THIS AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE GALE WARNING FOR AREAS ADJACENT TO DEATHS DOOR CONTINUES THROUGH
SATURDAY. GALE FORCE GUSTS TO AROUND 40 KNOTS ARE ANTICIPATED IN
THIS AREA...ESPECIALLY ON FRIDAY AND FRIDAY NIGHT.

TSK/RE

Nearby

Gale Warnings in Wisconsin, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.